MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 560PBT
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Chronic Obstructive Pulmonary Disease (COPD) (2237); Cancer (3262); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging copd and oxygen deprivation-induced polycythemia.The patient frequently needs oxygen assistance to regulate o2 levels.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging copd and oxygen deprivation-induced polycythemia.The patient frequently needs oxygen assistance to regulate o2 levels.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.Box h: evaluation method code, evaluation results code, component code grid and conclusion code grid has been updated.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging copd and oxygen deprivation-induced polycythemia.The patient frequently needs oxygen assistance to regulate o2 levels.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.In the initial report patient outcome code grid was wrongly coded with cancer code.There was no allegation of cancer from the patient.The cancer code is not required.Patient outcome code grid has been corrected and updated with oxygen deprivation-induced polycythemia code in this follow-up report.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.

Brand Name
REMSTAR AUTO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17692871
Report Number2518422-2023-21857
Device Sequence Number14981485
Product Code BZD
UDI-Device Identifier00606959042858
UDI-Public00606959042858
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number560PBT
Device Catalogue Number560PBT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer04/24/2025
09/21/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date04/25/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown